Top
10
Doctor insights on: What Causes Red Eyes After Sleep

Share
1

1
What causes red eyes after sleep?

What causes red eyes after sleep?

Dry eye-blepharitis: Drying can occur during sleeping, especially if someones eyes do not close completely. Actually, pretty common issue especially if some one has had eyelid surgery in past. Also, lid blepharits is common. Try some otc systane liquigel drops or systane gel at bed. If problem persists, see your eye doc. ...Read more

Dr. Heidi Fowler
4,883 doctors shared insights

Sleep (Definition)

Sleep is a topic that involves concepts such as how long it takes to fall asleep, how many times one wakes up at night, how many hours one sleeps at night, sleep stages, ...Read more


2

2
Nose bleeds in sleep. Recently bloody tears, red eyes, bleeding ears, coughing up blood. Not mass amounts but still noticeable. What could cause this?

Nose bleeds in sleep. Recently bloody tears, red eyes, bleeding ears, coughing up blood. Not mass amounts but still noticeable. What could cause this?

SEE MD NOW!: Unexplained bleeding from multiple places could mean that your body's natural blood clotting ability has failed. That is very serious and possibly fatal. See a health provider today! ...Read more

See 2 more doctor answers
3

3
What can you do to prevent red eyes due to sleep debt?

What can you do to prevent red eyes due to sleep debt?

Could be bad: In other words, your eyes are get red with sleep deprivation. If you where contact lenses, overwear is the most obvious cause. If so, be careful not to wear the lenses if you develop pain, develop blurry vision or there is a discharge. See your eye professional at once. Dry eye and allergies are other possibilities. ...Read more

4

4
What are some reasons that somebody could have red eyes? Other than lack of sleep?

What are some reasons that somebody could have red eyes? Other than lack of sleep?

Red eyes: The most commonest cause would be a dry eye syndrome and can be managed by appropriate wetting agents. ...Read more

7

7
I get red eyes if i don't sleep, and i also get red eyes with trazodone. I notice when I have fitful sleep the red eye happens. How to get rest/relax?

I get red eyes if i don't sleep, and i also get red eyes with trazodone. I notice when I have fitful sleep the red eye happens. How to get rest/relax?

Talk w your doctor: About side effects with trazodone ; discuss your medication options. Also - practice really good sleep hygiene. Retire ; rise same time each day. Keep bedroom dark ; cool ; use only for sex ; sleep. Turn off tv. No naps. Exercise regularly but not in late evening. No caffeine for 6 hrs ; no alcohol or tobacco w/i 2 hrs of sleep. Keep dinner moderate sized ; finish at least 2 to 3 hrs before sleep. ...Read more

9

9
I have red eyes, congestion, sneezing, & trouble sleeping/very tired. This happened few weeks ago and ended up with sinus infection. Should i see dr?

I have red eyes, congestion, sneezing, & trouble sleeping/very tired. This happened few weeks ago and ended up with sinus infection. Should i see dr?

Yes: If you continue with symptoms beyond about a week despite over the counter medications like tylenol, (acetaminophen) rest, and hydration you should see your doctor again. Viral infections may sometimes turn into bacterial infections, requiring antibiotics. Sometimes allergies can mimic a sinus infection and need prescription medications to help. ...Read more

10

10
Hi. We are skiing in Santa Fe and my 8 year old now is experiencing chills, loss of appetite, fatigue, poor sleep, red eyes and newly developed fever?

Hi.  We are skiing in Santa Fe and my 8 year old now is experiencing chills, loss of appetite, fatigue, poor sleep, red eyes and newly developed fever?

Get to ER now.: Hospital is close by . Go Now. Can be altitude effect and dehydration -- you are at 7,000 ft. Son schooled there and I spent plenty of time there. Easy to dehydrate, especially for a young person with far less body weight than adult and with physical activity and sweating. Go, Go. Good Luck. ...Read more

See 1 more doctor answer